MAUDE Adverse Event Report: STRYKER GMBH EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 702496
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the identification of the returned instrument was confirmed based on the catalog # and the lot # marked.The visual inspection has shown that the received extractor shows signs of normal usage.Its tip is found to be broken.The breakage surface shows mixture of rough and smooth surface.Absence of plastic deformation indicates a sudden brittle fracture due to high torsional and/or bending overload.The fracture face is diagonal, indicating high lateral forces during fracture.However, it cannot be excluded that residual stress from previous usage also contributed to the breakage.As per the dimensional inspection and hardness testing, the returned device was found to be within specification.Based on investigation, the root cause was attributed to an user related issue.The breakage shows typical signs of torsional and bending overload applied on the extractor during the surgery.As a reminder, the instructions for use clearly state that: "always treat the instrument carefully to avoid surface damage or alterations to the instrument geometry.While rare, intra-operative fracture or breakage of instruments can occur.Instruments which have experienced excessive use or excessive force are susceptible to fracture." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "during screw extraction, the tip was broken." it is unknown why, but the patient requested to have the screw removed.All the debris was removed from the patient.

Brand Name
EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16264706
Report Number0008031020-2023-00035
Device Sequence Number11862775
Product Code LXH
UDI-Device Identifier04546540112415
UDI-Public04546540112415
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number702496
Device Catalogue Number702496
Device Lot Number24662H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2023
Initial Report FDA Received Date01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown